Alert archive / Nebraska / Wind Advisories in 2025

Wind Advisory 2, NWS Omaha, NE

March 13, 2025Nemaha County, Pawnee County, Richardson County, Nebraska

NWS Omaha, NE issued this wind advisory at Mar 13, 2025, 1:55 PM CDT for Nemaha County, Pawnee County, Richardson County, Nebraska. It took effect at Mar 14, 2025, 1:00 PM CDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Mar 13, 2025, 1:55 PM CDT (18:55 UTC)
In effect from
Mar 14, 2025, 1:00 PM CDT
Expired
Mar 14, 2025, 4:07 PM CDT
In force
3 hr
Issued by
NWS Omaha, NE

Counties Nemaha County, NE, Pawnee County, NE, Richardson County, NE

The radar

The Omaha radar (KOAX), 128 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 6.9 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2025-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2025-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2012 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

408 
WWUS73 KOAX 131855
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
155 PM CDT Thu Mar 13 2025

NEZ091>093-141300-
/O.NEW.KOAX.WI.Y.0002.250314T1800Z-250315T0000Z/
Nemaha-Pawnee-Richardson-
Including the cities of Falls City, Pawnee City, Auburn, and
Table Rock
155 PM CDT Thu Mar 13 2025

...WIND ADVISORY IN EFFECT FROM 1 PM TO 7 PM CDT FRIDAY...

* WHAT...South winds 25 to 30 mph with gusts up to 45 mph expected.

* WHERE...Nemaha, Pawnee, and Richardson Counties.

* WHEN...From 1 PM to 7 PM CDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NEZ011-012-016>018-030>033-042-043-141300-
/O.NEW.KOAX.HW.A.0002.250315T0300Z-250315T1800Z/
Knox-Cedar-Antelope-Pierce-Wayne-Boone-Madison-Stanton-Cuming-
Platte-Colfax-
Including the cities of Niobrara, Crofton, St. Edward, Wisner,
Elgin, Schuyler, Stanton, Creighton, Plainview, Neligh, Norfolk,
Hartington, Wayne, Albion, Coleridge, Laurel, Pierce, Osmond,
Bloomfield, Randolph, Wausa, West Point, Columbus, and Verdigre
155 PM CDT Thu Mar 13 2025

...HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY 
AFTERNOON...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  possible.

* WHERE...A portion of northeast Nebraska.

* WHEN...From Friday evening through Saturday afternoon.

* IMPACTS...Damaging winds could blow down weakened trees and power 
  lines. Scattered power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Fasten loose objects or shelter objects in a safe location prior to 
the onset of winds.

Monitor the latest forecast for updates.

&&

$$

McCoy
3 follow-up statements
000 
WWUS73 KOAX 140705
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
205 AM CDT Fri Mar 14 2025

NEZ011-012-016>018-030>033-042-043-142115-
/O.UPG.KOAX.HW.A.0002.250315T0300Z-250315T1800Z/
/O.NEW.KOAX.HW.W.0002.250315T0300Z-250315T1800Z/
Knox-Cedar-Antelope-Pierce-Wayne-Boone-Madison-Stanton-Cuming-
Platte-Colfax-
Including the cities of Hartington, Pierce, Norfolk, Creighton,
Stanton, Verdigre, Coleridge, Neligh, St. Edward, Crofton,
Osmond, Laurel, Schuyler, Wayne, Niobrara, Plainview, West Point,
Columbus, Bloomfield, Wisner, Wausa, Randolph, Elgin, and Albion
205 AM CDT Fri Mar 14 2025

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 1 PM CDT 
SATURDAY...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  possible.

* WHERE...A portion of northeast Nebraska.

* WHEN...From 10 PM this evening to 1 PM CDT Saturday.

* IMPACTS...Damaging winds could blow down weakened trees and power 
  lines. Scattered power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

NEZ091>093-142115-
/O.CON.KOAX.WI.Y.0002.250314T1800Z-250315T0000Z/
Nemaha-Pawnee-Richardson-
Including the cities of Table Rock, Falls City, Auburn, and
Pawnee City
205 AM CDT Fri Mar 14 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM 
CDT THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Nemaha, Pawnee, and Richardson Counties.

* WHEN...From 1 PM this afternoon to 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Petersen
535 
WWUS73 KOAX 141550
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
1050 AM CDT Fri Mar 14 2025

NEZ011-012-016>018-030>033-042-043-150200-
/O.CON.KOAX.HW.W.0002.250315T0300Z-250315T1800Z/
Knox-Cedar-Antelope-Pierce-Wayne-Boone-Madison-Stanton-Cuming-
Platte-Colfax-
Including the cities of Wisner, Wayne, Plainview, Stanton,
Crofton, Osmond, Laurel, Coleridge, Bloomfield, Verdigre, Albion,
Hartington, Creighton, Elgin, St. Edward, Niobrara, Randolph,
West Point, Pierce, Norfolk, Wausa, Schuyler, Neligh, and
Columbus
1050 AM CDT Fri Mar 14 2025

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 
PM CDT SATURDAY...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  possible.

* WHERE...A portion of northeast Nebraska.

* WHEN...From 10 PM this evening to 1 PM CDT Saturday.

* IMPACTS...Damaging winds could blow down weakened trees and power 
  lines. Scattered power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

IAZ043-NEZ015-034-044-045-050-051-065-066-078-150200-
/O.NEW.KOAX.WI.Y.0003.250315T0600Z-250315T1800Z/
Monona-Thurston-Burt-Dodge-Washington-Butler-Saunders-Seward-
Lancaster-Saline-
Including the cities of Decatur, Mapleton, Milford, Fremont,
Macy, Tekamah, Walthill, Crete, Wahoo, Ashland, David City,
Onawa, Winnebago, Blair, Wilber, Lincoln, Lyons, Pender, Seward,
Yutan, and Oakland
1050 AM CDT Fri Mar 14 2025

...WIND ADVISORY IN EFFECT FROM 1 AM TO 1 PM CDT SATURDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...In Iowa, Monona County. In Nebraska, Burt, Butler, Dodge, 
  Saunders, Washington, Thurston, Lancaster, Saline, and Seward 
  Counties.

* WHEN...From 1 AM to 1 PM CDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NEZ091>093-150000-
/O.CON.KOAX.WI.Y.0002.250314T1800Z-250315T0000Z/
Nemaha-Pawnee-Richardson-
Including the cities of Table Rock, Pawnee City, Falls City, and
Auburn
1050 AM CDT Fri Mar 14 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...South winds 25 to 30 mph with gusts up to 45 mph expected.

* WHERE...Nemaha, Pawnee, and Richardson Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

DeWald
542 
WWUS73 KOAX 142107
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
407 PM CDT Fri Mar 14 2025

NEZ091>093-150100-
/O.UPG.KOAX.WI.Y.0002.000000T0000Z-250315T0000Z/
/O.NEW.KOAX.HW.W.0003.250314T2107Z-250315T0100Z/
Nemaha-Pawnee-Richardson-
Including the cities of Table Rock, Pawnee City, Falls City, and
Auburn
407 PM CDT Fri Mar 14 2025

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 60 mph.

* WHERE...Nemaha, Pawnee, and Richardson Counties.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

IAZ090-091-NEZ068-088>090-150100-
/O.NEW.KOAX.HW.W.0003.250314T2107Z-250315T0100Z/
Fremont-Page-Otoe-Jefferson-Gage-Johnson-
Including the cities of Beatrice, Sidney, Clarinda, Shenandoah,
Hamburg, Nebraska City, Fairbury, Sterling, Tabor, Farragut, and
Tecumseh
407 PM CDT Fri Mar 14 2025

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 60 mph.

* WHERE...In Iowa, Fremont and Page Counties. In Nebraska, Gage, 
  Jefferson, Johnson, and Otoe Counties.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

NEZ011-012-016>018-030>033-042-043-150515-
/O.CON.KOAX.HW.W.0002.250315T0300Z-250315T1800Z/
Knox-Cedar-Antelope-Pierce-Wayne-Boone-Madison-Stanton-Cuming-
Platte-Colfax-
Including the cities of Wisner, Wayne, Plainview, Stanton,
Crofton, Osmond, Laurel, Coleridge, Bloomfield, Verdigre, Albion,
Hartington, Creighton, Elgin, St. Edward, Niobrara, Randolph,
West Point, Pierce, Norfolk, Wausa, Schuyler, Neligh, and
Columbus
407 PM CDT Fri Mar 14 2025

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 
PM CDT SATURDAY...

* WHAT...Northwest winds 25 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...A portion of northeast Nebraska.

* WHEN...From 10 PM this evening to 1 PM CDT Saturday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

IAZ043-NEZ015-034-044-045-050-051-065-066-078-150515-
/O.CON.KOAX.WI.Y.0003.250315T0600Z-250315T1800Z/
Monona-Thurston-Burt-Dodge-Washington-Butler-Saunders-Seward-
Lancaster-Saline-
Including the cities of Decatur, Mapleton, Milford, Fremont,
Macy, Tekamah, Walthill, Crete, Wahoo, Ashland, David City,
Onawa, Winnebago, Blair, Wilber, Lincoln, Lyons, Pender, Seward,
Yutan, and Oakland
407 PM CDT Fri Mar 14 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 1 PM CDT SATURDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...In Iowa, Monona County. In Nebraska, Burt, Butler, Dodge, 
  Saunders, Washington, Thurston, Lancaster, Saline, and Seward 
  Counties.

* WHEN...From 1 AM to 1 PM CDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

DeWald

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Mar 13, 12:23 PM CDT, 1 hour 32 minutes earlier. Its key messages:

  • Very high to extreme fire danger over northeast Nebraska today. A Red Flag Warning is in effect from noon through 9 PM.
  • An intense weather system will move through the area Friday into Saturday. Potential hazards are isolated strong to severe storms Friday afternoon and early evening, widespread strong winds up to 45-55 mph, and blowing snow leading to travel impacts for northeast NE.
  • Another system could bring accumulating snow to the area sometime next Tuesday or Wednesday (10-20% chance of plowable snow), but confidence in timing and track remains low at this time.
Area forecast discussion, Mar 13, 12:23 PM CDT, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
1223 PM CDT Thu Mar 13 2025

.KEY MESSAGES...

- Very high to extreme fire danger over northeast Nebraska
  today. A Red Flag Warning is in effect from noon through 9 PM.

- An intense weather system will move through the area Friday
  into Saturday. Potential hazards are isolated strong to severe
  storms Friday afternoon and early evening, widespread strong
  winds up to 45-55 mph, and blowing snow leading to travel
  impacts for northeast NE.

- Another system could bring accumulating snow to the area
  sometime next Tuesday or Wednesday (10-20% chance of plowable
  snow), but confidence in timing and track remains low at this
  time.

&&

.DISCUSSION...
Issued at 356 AM CDT Thu Mar 13 2025

Pretty quiet across the region tonight as we remained and upper
level ridge axis. The main forecast concern for today will be
increased fire danger. To our west, surface low pressure will
begin building leading to a tightening pressure gradient across
the area and strengthening southerly to southeasterly flow.
Model soundings suggest some pretty deep mixing today under
mostly sunny skies (just some passing high clouds), especially
in northeast NE where the strongest winds aloft will be. While
we're not looking at a high-end wind day by any means, we'll
still see 25-30 kts at the top of the mixed layer which should
allow gusts of 25 to potentially 35 mph at times. In addition,
the mixing will allow temperatures to climb into the mid 70s to
around 80 with RH values falling into the teens to lower 20s,
mainly along and west of Highway 81. As a result, expect extreme
fire danger in these areas and a Red Flag Warning is in effect
from noon through 9 PM. The biggest thing to keep an eye on
today will be how far east those lower RH values extend, as
winds look fairly uniform across northeast NE.

Attention then turns to the aforementioned low to our west as
it approaches and eventually pushes through the area Friday into
Saturday. As it moves across northern KS Friday morning, expect
southerly winds ahead of it to really ramp up, with gusts of
35-45 mph in southeast NE into southwest IA. As a result, low
level moisture transport will be strengthening and pointing into
the area by late morning, with several pieces of guidance
suggesting at least spotty light rain development by noon. The
big question will be how far west the primary instability plume
will extend. 13.00Z HREF guidance does suggest mean MUCAPE
values in our area ranging from 500-1000 J/kg, higher as you
move into IA. This combined with strong vertical shear, again,
especially in IA, will yield a severe weather threat with a band
of showers and storms expected to develop by mid- afternoon and
push northeast and out of our area by Friday evening (around
6-7 PM). The main threat with these storms would be damaging
winds, with guidance showing deep inverted-V soundings. Could
also see some hail with any of the more organized cells. Can't
completely rule out a quick spin-up tornado given the vicinity
to the surface low and decent low level hodograph curvature, but
low levels also remain quite dry, so it seems fairly unlikely
in our area (latest SPC outlook gives us a 2% chance).

This system could also bring brief periods of increased fire
danger given the strong winds, but it will largely depend on
where and how much precipitation falls on Friday. Given the
fast-moving storms, even if you do see storm, the rainfall
amounts may not be enough to significantly wet fuels, so
lightning could also pose a fire risk. A small bit of good news
on this front is that behind the storms, despite a fairly strong
punch of dry air, winds should come down a bit as the surface
low itself moves through and allows the pressure gradient to
relax for a bit. In addition, would expect at least additional
spotty showers to move through in vicinity of and on the back
side of the surface low. So again, it would be a brief, but not
insignificant threat.

Speaking of precip on the back side of the low, as the low
tracks northeast into IA Friday night, northwest winds will ramp
up and usher in cooler air with rain in the deformation band
eventually switching over to snow from northwest to southeast.
Latest guidance continues the trend of keeping temperatures at
or above freezing for most of the area--southeast of a line from
Norfolk to Wayne--with lows in the upper 20s to lower 30s to
the northwest of that line. So a lot of the snow that does fall
should melt on impact and flash freezing of earlier rainfall
should not be a significant threat. However, with winds gusting
45-50+ mph in those areas, would expect poor visibility and
potentially even periods of near-blizzard conditions in any
pockets of heavier snow. There was brief discussion of issuing a
Winter Storm Watch for blizzard conditions in portions of
northeast NE (most likely Knox and Cedar counties), but would
like to see snowfall rates and temperatures from some of the
CAMs, so held off for now. So bottom line, snowfall
accumulations currently look rather light and confined to
northeast Nebraska, but pockets of heavier snow could still lead
to travel impacts in the form of poor visibility/occasional
whiteouts. Finally, given the warmer temperatures, expect a
heavy, wet snow, so once it's on the ground, it shouldn't blow
around too much.

Precipitation should exit by late Saturday afternoon/early
evening with surface ridging providing nice weather for Sunday
and highs back in the 50s for most. We'll warm up further on
Monday as upper level ridging moves in and southerly flow
strengthens ahead of a developing surface low east of the
Rockies. As a result, expect highs back in the 70s.

A cold front will sag south into the area Tuesday as an upper
level trough pushes into the western CONUS and spins up a
surface low east of the Rockies. Guidance seems to be in 2
primary camps regarding how this pans out for us. 1) A quicker,
less amplified trough with the low spinning up over WY/MT and
keeping a band of precipitation largely to our north on Tuesday.
This solution is illustrated by the 13.00Z GFS. 2) A slower,
stronger, more amplified trough spins the low up over eastern CO
and tracks it through KS, bringing a band of heavy
precipitation (mostly snow) right through the hear of the
forecast area Wednesday. This is illustrated by the 13.00Z
ECMWF. There are members of both the GEFS and EPS in both camps,
so overall forecast confidence is on the lower side, but it'll
be a time period to watch. Whatever occurs, it looks like we'll
cool down for Wednesday and Thursday, with highs back down in
the mid 40s to mid 50s.

&&

.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 1220 PM CDT Thu Mar 13 2025

Breezy southerly winds are generally running 10-20 knots this
afternoon with occasional gusts of 15-30 knots. These winds will
remain rather consistent over the next 24 hours as clouds build
in from the northwest. Expect to see some strong wind shear
develop at FL010 around midnight with southerly winds of 40-45
knots continuing until daybreak. VFR conditions persist through
it all.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Red Flag Warning until 9 PM CDT this evening for NEZ011-012-
     016>018-030>032-042-043.
IA...None.

&&

DISCUSSION...CA
AVIATION...Nicolaisen
Hazardous weather outlook, Mar 13, 12:09 PM CDT, 1 hour 46 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
1209 PM CDT Thu Mar 13 2025

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-140715-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
1209 PM CDT Thu Mar 13 2025

This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.

.DAY ONE...This Afternoon and Tonight

Extreme fire danger is forecast this afternoon into early evening
for northeast Nebraska for the combination of very warm
temperatures, low relative humidity, and windy conditions. A red
flag warning will be in effect for areas near and west of Highway
81.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

An intense weather system will move through the area Friday
into Saturday. South winds with gusts of 30 to 40 mph on Friday
will switch to northwest at 45 to 55 mph late Friday night into
Saturday. Travel may be difficult for light weight and high
profile vehicles.

There is a 10 to 30% chance for severe storms Friday afternoon
into evening, mainly in far eastern Nebraska and western Iowa. The
main threats are damaging winds and hail.

Accumulating snowfall up to a couple of inches appears most
probable in northeast Nebraska late Friday night into Saturday.
Regardless of snowfall amounts, any snow combined with the strong
winds will lead to very poor visibility with blowing snow and
potential travel impacts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 1:55 PM CDTHigh Wind WatchOAXAntelope, Boone, Cedar, Colfax, Cuming, Knox and 5 more12 hr
Mar 13, 3:07 PM CDTFire Weather WatchOAXGage, Johnson, Nemaha, Otoe, Pawnee, Richardson11 hr

Nearby

Wind Advisories in Nebraska, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.